Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Light periods and spotting after kidney transplant, negative pregnancy test. Any idea?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions

I used to have heavy periods that would last about 10 days. I was never on the pill due to renal failure. 6 months ago I had a successful kidney transplant. My periods have been lighter and strange. Last month I spotted for 2 weeks and had my normal period for about 3 days. This month, I have been spotting every day for 3 weeks. Prior to these odd cycles, the first 4 months were normal, just lighter.

I have been regularly going for walks and hikes. I have been writing this off as post surgery stuff but now I'm not do sure. I did take a pregnancy test and it came back negative.

Do you have any idea what this could be?
Posted Wed, 5 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

Usually women with kidney disease may have some menstrual problems, after transplantation they possibly may get corrected,

but after transplantation also in some women there is still possibility for menstrual irregularities like because of corpus luteal insufficiency which can cause spotting before periods called irregular ripening or spotting through out the cycle called irregular shedding,

sometimes immunosuppressive drugs can also contribute to this,
so you better consult gynecologist once, get physical examination and ultrasound and if needed hormonal evaluation which can detect the possible cause and treatment can be taken accordingly.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor